Journal of Symbolic Logic

Computability of Fraïssé limits

Barbara F. Csima, Valentina S. Harizanov, Russell Miller, and Antonio Montalbán

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Fraïssé studied countable structures 𝒮 through analysis of the age of 𝒮, i.e., the set of all finitely generated substructures of 𝒮. We investigate the effectiveness of his analysis, considering effectively presented lists of finitely generated structures and asking when such a list is the age of a computable structure. We focus particularly on the Fraïssé limit. We also show that degree spectra of relations on a sufficiently nice Fraïssé limit are always upward closed unless the relation is definable by a quantifier-free formula. We give some sufficient or necessary conditions for a Fraïssé limit to be spectrally universal. As an application, we prove that the computable atomless Boolean algebra is spectrally universal.

Article information

J. Symbolic Logic, Volume 76, Issue 1 (2011), 66-93.

First available in Project Euclid: 4 January 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Csima, Barbara F.; Harizanov, Valentina S.; Miller, Russell; Montalbán, Antonio. Computability of Fraïssé limits. J. Symbolic Logic 76 (2011), no. 1, 66--93. doi:10.2178/jsl/1294170990.

Export citation